The Drinfeld Modular Jacobian J 1 (n) has connected fibers
Annales de l'Institut Fourier, Volume 57 (2007) no. 4, p. 1217-1252
We study the integral model of the Drinfeld modular curve X 1 (n) for a prime n𝔽 q [T]. A function field analogue of the theory of Igusa curves is introduced to describe its reduction mod n. A result describing the universal deformation ring of a pair consisting of a supersingular Drinfeld module and a point of order n in terms of the Hasse invariant of that Drinfeld module is proved. We then apply Jung-Hirzebruch resolution for arithmetic surfaces to produce a regular model of X 1 (n) which, after contractions in the special fiber, gives a regular model with geometrically integral fiber over n. Thus the mod n component group of J 1 (n) is trivial, i.e. J 1 (n) has connected fibers.
Nous étudions le modèle intégral de la courbe modulaire X 1 (n) de Drinfeld pour un élément irreductible n𝔽 q [T]. Un analogue du corps de fonctions de la théorie des courbes d’Igusa est introduit pour décrire sa réduction mod n. Un résultat décrivant l’anneau universel de déformation d’une paire se composant d’un module de Drinfeld supersingulier et d’un point d’ordre n en termes de l’invariant de Hasse de ce module de Drinfeld est prouvé. Nous appliquons alors la résolution de Jung-Hirzebruch afin que les surfaces arithmétiques produisent un modèle régulier de X 1 (n) qui, après des contractions dans la fibre spéciale, donne un modèle régulier tel que la fibre au-dessus de n est géométriquement intègre. Ainsi, la réduction mod n du groupe des composants de J 1 (n) est triviale, c’est-à-dire les fibres de J 1 (n) sont connexes.
DOI : https://doi.org/10.5802/aif.2292
Classification:  11F52,  14H40,  14L05,  11G09
Keywords: Component groups, Drinfeld modular curves, Igusa curves
@article{AIF_2007__57_4_1217_0,
     author = {Shastry, Sreekar M.},
     title = {The Drinfeld Modular Jacobian $J\_1(n)$ has~connected~fibers},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {57},
     number = {4},
     year = {2007},
     pages = {1217-1252},
     doi = {10.5802/aif.2292},
     zbl = {1165.11047},
     mrnumber = {2339330},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2007__57_4_1217_0}
}
The Drinfeld Modular Jacobian $J_1(n)$ has connected fibers. Annales de l'Institut Fourier, Volume 57 (2007) no. 4, pp. 1217-1252. doi : 10.5802/aif.2292. https://aif.centre-mersenne.org/item/AIF_2007__57_4_1217_0/

[1] Altman, A.; Kleiman, S. Introduction to Grothendieck duality theory, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Vol. 146 (1970) | MR 274461 | Zbl 0215.37201

[2] Bosch, S.; Lütkebohmert, W.; Raynaud, M. Néron models, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete, Tome 21 (1990) | MR 1045822 | Zbl 0705.14001

[3] Conrad, B.; Edixhoven, B.; Stein, W. J 1 (p) has connected fibers, Doc. Math., Tome 8 (2003), p. 331-408 (electronic) | MR 2029169 | Zbl 1101.14311

[4] Deligne, P.; Rapoport, M. Les schémas de modules de courbes elliptiques, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Springer, Berlin (1973), p. 143-316. Lecture Notes in Math., Vol. 349 | MR 330050 | Zbl 0281.14010

[5] Drinfeld, V. G. Elliptic modules, Mat. Sb. (N.S.), Tome 94(136) (1974), p. 594-627, 656 | MR 384707 | Zbl 0321.14014

[6] Fontaine, J.-M. Groupes p-divisibles sur les corps locaux, Société Mathématique de France, Paris (1977) | MR 498610 | Zbl 0377.14009

[7] Freitag, E.; Kiehl, R. Étale cohomology and the Weil conjecture, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete, Tome 13 (1988) | MR 926276 | Zbl 0643.14012

[8] Gekeler, E.-U. Zur Arithmetik von Drinfeld-Moduln, Math. Ann., Tome 262 (1983) no. 2, pp. 167-182 | Article | MR 690193 | Zbl 0536.14028

[9] Gekeler, E.-U. Über Drinfeldsche Modulkurven vom Hecke-Typ, Compositio Math., Tome 57 (1986) no. 2, pp. 219-236 | Numdam | MR 827352 | Zbl 0599.14032

[10] Gekeler, E.-U. de Rham cohomology and the Gauss-Manin connection for Drinfeld modules, p-adic analysis (Trento, 1989), Springer, Berlin (Lecture Notes in Math.) Tome 1454 (1990), pp. 223-255 | MR 1094856 | Zbl 0735.14016

[11] Gekeler, E.-U. de Rham cohomology for Drinfeld modules, Séminaire de Théorie des Nombres, Paris 1988–1989, Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 91 (1990), pp. 57-85 | MR 1104700 | Zbl 0728.14024

[12] Gekeler, E.-U. On finite Drinfeld modules, J. Algebra, Tome 141 (1991) no. 1, pp. 187-203 | Article | MR 1118323 | Zbl 0731.11034

[13] Goss, D. π-adic Eisenstein series for function fields, Compositio Math., Tome 41 (1980) no. 1, pp. 3-38 | Numdam | MR 578049 | Zbl 0422.10020

[14] Grothendieck, A. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. II, Inst. Hautes Études Sci. Publ. Math. (1965) no. 24, pp. 231 | Numdam | MR 199181 | Zbl 0135.39701

[15] Grothendieck, A. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III., Inst. Hautes Études Sci. Publ. Math. (1966) no. 28, pp. 255 | Numdam | MR 217086 | Zbl 0144.19904

[16] Grothendieck, A. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. IV, Inst. Hautes Études Sci. Publ. Math. (1967) no. 32, pp. 361 | Numdam | MR 238860

[17] Grothendieck, A. Revêtements étales et groupe fondamental, Springer-Verlag, Berlin (1971) | MR 354651

[18] Hazewinkel, M. Formal groups and applications, Academic Press Inc., New York, Pure and Applied Mathematics, Tome 78 (1978) | MR 506881 | Zbl 0454.14020

[19] Humphreys, J. E. Introduction to Lie algebras and representation theory, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 9 (1978) | MR 499562 | Zbl 0254.17004

[20] Jeon, D.; Kim, C.H. On the Drinfeld modular curves X 1 (n), J. Number Theory, Tome 102 (2003) no. 2, pp. 214-222 | Article | MR 1997789 | Zbl 1052.11041

[21] Katz, N.; Mazur, B. Arithmetic moduli of elliptic curves, Princeton University Press, Princeton, NJ, Annals of Mathematics Studies, Tome 108 (1985) | MR 772569 | Zbl 0576.14026

[22] Laumon, G. Cohomology of Drinfeld modular varieties. Part I, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, Tome 41 (1996) | MR 1381898 | Zbl 0837.14018

[23] Lehmkuhl, T. Compactification of the Drinfeld Modular Surfaces (Unpublished)

[24] Liu, Q. Algebraic geometry and arithmetic curves, Oxford University Press, Oxford, Oxford Graduate Texts in Mathematics, Tome 6 (2002) | MR 1917232 | Zbl 0996.14005

[25] Matsumura, H. Commutative ring theory, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, Tome 8 (1989) | MR 1011461 | Zbl 0666.13002

[26] Schlessinger, M. Functors of Artin rings, Trans. Amer. Math. Soc., Tome 130 (1968), pp. 208-222 | Article | MR 217093 | Zbl 0167.49503

[27] Taguchi, Y. Semi-simplicity of the Galois representations attached to Drinfeld modules over fields of “infinite characteristics”, J. Number Theory, Tome 44 (1993) no. 3, pp. 292-314 | Article | Zbl 0781.11024

[28] Tate, J. T. p-divisible groups, Proc. Conf. Local Fields (Driebergen, 1966), Springer, Berlin (1967), pp. 158-183 | MR 231827 | Zbl 0157.27601

[29] Teitelbaum, J. Modular symbols for F q (T), Duke Math. J., Tome 68 (1992) no. 2, pp. 271-295 | Article | MR 1191561 | Zbl 0777.11021

[30] Yasufuku, Y. Deformation Theory of Formal Modules (2000) (Unpublished)